Here is My Question:
I have been searching trying to find the answer, but after days of trying, I have yet to find it. I have recently started Plegridy and have started to develop onychoptosis. When the nails fall off, it's not bloody, but as I'm diabetic this does pose a health risk. I have been searching and searching to no avail. When I was on Copaxone, I didn't have this reaction, but now I'm on Plegridy and I've been loosing nails quite often. Is this a known side effect from interferon, or am I developing something I should see a podiatrist about?
Nail fungus or nail loss is not a known side effect of interferons but is certainly common in Diabetics. You should inform your primary care doctor or diabetes specialist.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.